Alert archive / New Mexico / High Wind Warnings in 2025
High Wind Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at Mar 5, 2025, 12:27 PM MST for Doña Ana County, Otero County, Sierra County, New Mexico. It took effect at Mar 6, 2025, 11:00 AM MST. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 5, 2025, 12:27 PM MST (19:27 UTC)
- In effect from
- Mar 6, 2025, 11:00 AM MST
- Expired
- Mar 6, 2025, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Otero County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 61 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 12:30 PM MST | DUST STORM | 7 Ne Uvas Valley, NM | NM 26 closed from blowing dust. MM 0 to MM44. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2578 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
957 WWUS74 KEPZ 051927 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1227 PM MST Wed Mar 5 2025 NMZ427-061300- /O.NEW.KEPZ.HW.W.0002.250306T1800Z-250307T0200Z/ /O.NEW.KEPZ.DU.Y.0009.250306T1800Z-250307T0200Z/ West Central Tularosa Basin/White Sands- Including the cities of White Sands National Park, White Sands Range Headquarters, and Chaparral 1227 PM MST Wed Mar 5 2025 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY... ...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. Visibility between one-quarter and one mile in blowing dust expected. * WHERE...West Central Tularosa Basin/White Sands. * WHEN...From 11 AM to 7 PM MST Thursday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NMZ415-416-061300- /O.UPG.KEPZ.HW.A.0002.250306T1800Z-250307T0200Z/ /O.NEW.KEPZ.HW.W.0002.250306T1800Z-250307T0200Z/ Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Sacramento, Mayhill, Apache Summit, Sunspot, Cloudcroft, and Pinon 1227 PM MST Wed Mar 5 2025 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...East Slopes Sacramento Mountains Below 7500 Feet and Sacramento Mountains Above 7500 Feet. * WHEN...From 11 AM to 7 PM MST Thursday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NMZ414-061300- /O.NEW.KEPZ.HW.W.0002.250306T1800Z-250307T0200Z/ West Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Mountain Park, and Timberon 1227 PM MST Wed Mar 5 2025 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. Strongest gusts along exposed ridgelines. * WHERE...West Slopes Sacramento Mountains Below 7500 Feet. * WHEN...From 11 AM to 7 PM MST Thursday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NMZ404-405-407-410-411-417-428-429-TXZ418>420-423-061300- /O.NEW.KEPZ.DU.Y.0009.250306T1800Z-250307T0200Z/ /O.NEW.KEPZ.WI.Y.0010.250306T1800Z-250307T0200Z/ Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Southwest Desert/Mimbres Basin-Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-Otero Mesa-East Central Tularosa Basin/Alamogordo-Southeast Tularosa Basin-Western El Paso County- Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Hatch, Animas, Loma Linda, Fort Bliss, Hueco Tanks, Hachita, Downtown El Paso, Alamogordo, Upper Valley, Crow Flats, Virden, Orogrande, Fabens, Radium Springs, Holloman AFB, Garfield, West El Paso, Deming, Fort Hancock, Tornillo, Lordsburg, Red Rock, Antelope Wells, Las Cruces, Socorro, Vado, Sunland Park, East and Northeast El Paso, Columbus, and Tularosa 1227 PM MST Wed Mar 5 2025 ...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY... * WHAT...Visibility between one-quarter and one mile in blowing dust expected. Southwest winds 25 to 35 mph with gusts up to 55 mph expected. Strongest gusts along east facing slopes and exposed ridgelines. * WHERE...Portions of south central and southwest New Mexico and southwest Texas. * WHEN...From 11 AM to 7 PM MST Thursday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ421-422-424-061300- /O.NEW.KEPZ.DU.Y.0009.250306T1800Z-250307T0200Z/ Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern Hudspeth County- Including the cities of Sierra Blanca, Indian Hot Springs, Cornudas, Dell City, and Salt Flat 1227 PM MST Wed Mar 5 2025 ...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY... * WHAT...Wind gusts as high as 45 mph will reduce visibility between one-quarter and one mile in blowing dust. * WHERE...Rio Grande Valley of Eastern Hudspeth County, Salt Basin, and Southern Hudspeth Highlands. * WHEN...From 11 AM to 7 PM MST Thursday. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ NMZ403-406-408-409-425-426-061300- /O.NEW.KEPZ.WI.Y.0010.250306T1800Z-250307T0200Z/ Southern Gila Foothills/Mimbres Valley-Uplands of the Bootheel- Eastern Black Range Foothills-Sierra County Lakes-Central Grant County/Silver City Area-Southern Gila Region Highlands/Black Range- Including the cities of Lake Roberts, Silver City, Hillsboro, Truth Or Consequences, Cloverdale, Fort Bayard, Grant County Airport, Winston, Derry, Kingston, Faywood, Hurley, Mimbres, and Spaceport 1227 PM MST Wed Mar 5 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 50 mph expected. Patchy blowing dust may also occur. * WHERE...Sierra County Lakes, Central Grant County/Silver City Area, Eastern Black Range Foothills, Southern Gila Foothills/Mimbres Valley, Southern Gila Region Highlands/Black Range, and Uplands of the Bootheel. * WHEN...From 11 AM to 7 PM MST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For additional information, visit us at http://www.weather.gov/epz MPH
1 follow-up statement
504 WWUS74 KEPZ 061226 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 526 AM MST Thu Mar 6 2025 NMZ427-070200- /O.CON.KEPZ.HW.W.0002.250306T1800Z-250307T0200Z/ /O.CON.KEPZ.DU.Y.0009.250306T1800Z-250307T0200Z/ West Central Tularosa Basin/White Sands- Including the cities of Chaparral, White Sands National Park, and White Sands Range Headquarters 526 AM MST Thu Mar 6 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. Visibility between one-quarter and one mile in blowing dust expected. * WHERE...West Central Tularosa Basin/White Sands. * WHEN...From 11 AM this morning to 7 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ NMZ414>416-070200- /O.CON.KEPZ.HW.W.0002.250306T1800Z-250307T0200Z/ West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Apache Summit, Mayhill, Pinon, Timberon, Mescalero, Sacramento, Sunspot, Mountain Park, and Cloudcroft 526 AM MST Thu Mar 6 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Sacramento Mountains. * WHEN...From 11 AM this morning to 7 PM MST this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ421-422-424-070200- /O.EXA.KEPZ.WI.Y.0010.250306T1800Z-250307T0200Z/ /O.CON.KEPZ.DU.Y.0009.250306T1800Z-250307T0200Z/ Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern Hudspeth County- Including the cities of Cornudas, Indian Hot Springs, Sierra Blanca, Dell City, and Salt Flat 526 AM MST Thu Mar 6 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. Visibility between one-quarter and one mile in blowing dust expected. * WHERE...Rio Grande Valley of Eastern Hudspeth County, Salt Basin, and Southern Hudspeth Highlands. * WHEN...From 11 AM this morning to 7 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ404-405-407-410-411-417-428-429-TXZ418>420-423-070200- /O.CON.KEPZ.DU.Y.0009.250306T1800Z-250307T0200Z/ /O.CON.KEPZ.WI.Y.0010.250306T1800Z-250307T0200Z/ Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Southwest Desert/Mimbres Basin-Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-Otero Mesa-East Central Tularosa Basin/Alamogordo-Southeast Tularosa Basin-Western El Paso County- Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Deming, Animas, Alamogordo, Fort Bliss, Fort Hancock, East and Northeast El Paso, Holloman AFB, Lordsburg, Garfield, Columbus, Vado, Las Cruces, Hachita, Sunland Park, Downtown El Paso, Hatch, Orogrande, West El Paso, Loma Linda, Radium Springs, Crow Flats, Antelope Wells, Tornillo, Socorro, Tularosa, Virden, Upper Valley, Fabens, Hueco Tanks, and Red Rock 526 AM MST Thu Mar 6 2025 ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. Visibility between one-quarter and one mile in blowing dust expected. * WHERE...Portions of south central and southwest New Mexico and southwest Texas. * WHEN...From 11 AM this morning to 7 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ403-406-408-409-425-426-070200- /O.CON.KEPZ.WI.Y.0010.250306T1800Z-250307T0200Z/ Southern Gila Foothills/Mimbres Valley-Uplands of the Bootheel- Eastern Black Range Foothills-Sierra County Lakes-Central Grant County/Silver City Area-Southern Gila Region Highlands/Black Range- Including the cities of Silver City, Hillsboro, Grant County Airport, Derry, Spaceport, Winston, Faywood, Fort Bayard, Lake Roberts, Mimbres, Truth Or Consequences, Cloverdale, Hurley, and Kingston 526 AM MST Thu Mar 6 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. Patchy blowing dust may also occur. * WHERE...Sierra County Lakes, Central Grant County/Silver City Area, Eastern Black Range Foothills, Southern Gila Foothills/Mimbres Valley, Southern Gila Region Highlands/Black Range, and Uplands of the Bootheel. * WHEN...From 11 AM this morning to 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For additional information, visit us at http://www.weather.gov/epz CD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Mar 5, 10:31 AM MST, 1 hour 56 minutes earlier. Its key messages:
- Updated at 1027 AM MST Wed Mar 5 2025
- Quiet and fair weather conditions resume on Wednesday with temperatures increasing back up the seasonal average.
- The next upper level system will bring strong winds on Thursday and Friday, with blowing dust expected on Thursday. Critical fire weather conditions will accompany the strong winds.
- Scattered rain and high elevation snow showers as the storm system passes over the region on Friday and Saturday.
Area forecast discussion, Mar 5, 10:31 AM MST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1031 AM MST Wed Mar 5 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1027 AM MST Wed Mar 5 2025
- Quiet and fair weather conditions resume on Wednesday with
temperatures increasing back up the seasonal average.
- The next upper level system will bring strong winds on Thursday
and Friday, with blowing dust expected on Thursday. Critical
fire weather conditions will accompany the strong winds.
- Scattered rain and high elevation snow showers as the storm
system passes over the region on Friday and Saturday.
&&
.DISCUSSION...
Issued at 313 AM MST Wed Mar 5 2025
Overall, no major changes from previous forecast packages. An active
Spring-time weather pattern will be the theme through the week and
into early next week. The first half of March looks to be fairly
active across the Desert SW with persistent west CONUS troughing and
east CONUS ridging. Ensemble guidance continues to show a
progressive flow pattern with a train of upper level systems
traversing across western CONUS. For the local area, this means
continued periods of windy conditions with fluctuations in daily
high temperatures.
...TODAY...
The next upper level system will begin impacting the PacNW/Coastal
CA region. In response to this deepening east Pacific trough,
shortwave ridging with increasing SW flow will develop across the
Desert SW. As a result, quiet and fair weather conditions will
prevail on Wednesday. Winds will be light to low-end breezy with
above average temperatures and increasing high level clouds
during the afternoon/evening.
...THURSDAY AND FRIDAY...
A highly amplified and progressive upper level flow regime will
resume at the end of the work week. The associated and
aforementioned upper level trough will come on shore over
northern/central CA coast and continue diving southeast across CA.
As a result cyclonic and southwest flow will increase across NM
and far west TX. In response, sub-1000mb surface cyclogenesis will
develop over the Front Range of CO with associated surface trough
across NM on Thursday. This in combination with an overlaying
50-70 knot 500mb jet and sufficient 7- 10 kft mixing, windy
conditions and blowing dust can be expected on Thursday. A High
Wind Watch will be in effect for the Sacramento East Slopes. On
Friday, a secondary lobe of energy embedded within the main trough
aloft will be reinforced a fairly strong windward side jet
streak. This complex evolution of jet dynamics will form its own
cutoff upper low over SOCAL/northern Baja. This cutoff low will
trek across AZ and NM during the Friday and Saturday timeframe. As
this system encroaches far western NM, it's fairly sufficient
amount of associated moisture will promote scattered light rain
and high elevation snow showers Friday and Saturday. As of now,
precipitation amounts look light with greatest confidence in
amounts >0.01" for areas along and west of the Continental Divide.
...SUNDAY AND EARLY NEXT WEEK...
The aforementioned upper level system will quickly depart Saturday
afternoon and evening with fair weather conditions and cooler
temperatures in it's wake. Temperatures will warm back up to
slightly above average on Sunday with light winds expected. High
pressure aloft will continue to build in across the region early
next week with temperatures warming back above the seasonal
average. By Tuesday, the next upper level system will move across
the Intermountain West bringing with it breezy to windy conditions
during the middle of next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1027 AM MST Wed Mar 5 2025
VFR conditions with just some passing high clouds can be expected
today, along with light winds, generally southerly. A few gusts
around 20-25 knots will be possible around TCS during the mid-
afternoon.
An approaching upper level system and developing low pressure east
of the Rocky Mountains will bring another round of gusty southwest
winds to the area Thursday, with plenty of blowing dust in the
lowland deserts. The worst conditions will occur after 18Z
Thursday, but stronger gusts and the beginnings of reduced
visibility have been introduced into the TAFs by 16-17Z.
&&
.FIRE WEATHER...
Issued at 313 AM MST Wed Mar 5 2025
Elevated to Critical fire weather conditions will persist through
today and Thursday, before a stint of relief Friday and Saturday.
Progressive upper flow regime with continued dry and windy
conditions will be the theme. This coupled with current drought
conditions and the anomalous to near record high ERC values, will
lead to Elevated to Critical fire weather conditions.
For today, shortwave ridging and high pressure aloft will induce
weak surface low pressure development the Four Corners vicinity,
promoting southerly winds at the surface. Winds will be generally
light at 5-15 mph with gusts to 20 mph. This coupled with Min RH
values below 20 percent areawide will lead to Elevated fire weather
conditions. Sufficient afternoon mixing up to 4-6 thousand feet,
along with modest transport winds will lead to Fair to Good smoke
ventilation rates this afternoon.
For Thursday, A RED FLAG WARNING is in effect Thursday afternoon and
evening for NMZ112 and NMZ113 in New Mexico and TXZ055 and TX056 in
Texas as Critical fire weather conditions return to the forecast. A
strong upper level system will approach the region, deep southwest
flow will lead strong winds with gusts up to 40-60 mph. Min RH
values will vary from west to east, and by elevation. Desert
lowlands east of the Divide will range between 10-15 percent with
the Gila and lowland deserts west of the Divide ranging between
15- 25 percent. NMZ113 will see Min RH values between 15-25
percent also. That said, with strong winds expected, Critical fire
weather conditions will exist especially for areas east of the
Divide (including NMZ113).
Moisture makes a brief return to the region on Friday and Saturday.
On Friday, a secondary lobe of energy embedded within the main
trough aloft will be reinforced a fairly strong windward side jet
streak. This complex evolution of jet dynamics will form its own
cutoff upper low over SOCAL/northern Baja. This cutoff low will trek
across AZ and NM during the Friday and Saturday timeframe. As this
system encroaches far western NM, it's fairly sufficient amount of
associated moisture will promote scattered light rain and high
elevation snow showers Friday and Saturday. As of now, precipitation
amounts look light with greatest confidence in QPF amounts >0.01"
for areas along and west of the Continental Divide.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 72 50 77 47 / 0 0 0 0
Sierra Blanca 68 43 75 40 / 0 0 0 0
Las Cruces 69 43 72 38 / 0 0 0 0
Alamogordo 68 46 72 36 / 0 0 0 0
Cloudcroft 49 36 49 27 / 0 0 0 0
Truth or Consequences 69 44 69 38 / 0 0 0 0
Silver City 63 42 59 31 / 0 0 20 10
Deming 71 43 70 37 / 0 0 10 0
Lordsburg 70 42 67 32 / 0 0 20 10
West El Paso Metro 71 53 76 47 / 0 0 0 0
Dell City 71 41 77 41 / 0 0 0 0
Fort Hancock 75 44 81 41 / 0 0 0 0
Loma Linda 65 47 70 41 / 0 0 0 0
Fabens 74 47 80 42 / 0 0 0 0
Santa Teresa 69 48 73 41 / 0 0 0 0
White Sands HQ 70 51 74 45 / 0 0 0 0
Jornada Range 69 41 71 36 / 0 0 0 0
Hatch 71 41 73 38 / 0 0 0 0
Columbus 71 46 73 41 / 0 0 0 0
Orogrande 68 44 72 38 / 0 0 0 0
Mayhill 64 41 62 33 / 0 0 0 0
Mescalero 59 38 59 29 / 0 0 0 0
Timberon 58 34 59 27 / 0 0 0 0
Winston 63 34 59 25 / 0 0 10 10
Hillsboro 68 43 66 34 / 0 0 10 0
Spaceport 68 39 70 34 / 0 0 0 0
Lake Roberts 65 40 57 28 / 0 0 30 10
Hurley 66 38 63 30 / 0 0 10 10
Cliff 71 36 65 26 / 0 0 30 10
Mule Creek 66 41 58 27 / 0 0 40 20
Faywood 64 43 63 33 / 0 0 10 10
Animas 74 46 70 35 / 0 0 10 10
Hachita 70 43 69 35 / 0 0 10 10
Antelope Wells 73 46 68 38 / 0 0 10 10
Cloverdale 69 47 62 37 / 0 0 10 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from noon to 7 PM MST Thursday for Texas Fire
Weather Zone 055 El Paso County- Texas Fire Weather Zone
056 Hudspeth County.
NM...Red Flag Warning from noon to 7 PM MST Thursday for Capitan and
Sacramento Mountains/Lincoln NF/LNZ- South Central Lowlands
and Southern Rio Grande Valley/BLM/GLZ.
High Wind Watch from Thursday morning through Thursday evening
for East Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet.
&&
FORECASTER...25-HardimanThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 1:47 AM MST | High Wind Watch | EPZ | Otero | 11 hr |
| Mar 5, 2:09 AM MST | Red Flag Warning | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 41 hr |
| Mar 5, 12:27 PM MST | Blowing Dust Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 31 hr |
| Mar 5, 12:27 PM MST | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 31 hr |
Nearby
High Wind Warnings in New Mexico, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.